Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffer from acid reflux. Heartburn, cough, vomiting and blood in saliva. History of GERD and juvenile diabetes. Any suggestions?

I have pretty bad acid reflux, have been treating with natural supplements, then I came down with a pretty bad cold/flu - not sure which one. Last night, after dinner, heartburn got so bad it was causing me to cough and then vomit, Not too unusual for me, but during the last occurrence of vomiting, there was a tiny spot of blood streaked in clear fluid. It was less than the size of the cotton part of a Q-tip, and it was not bright red, rather a more brownish-rusty color. I am not experiencing any abdominal pain and that was the only occurrence. Is it safe to assume that my throat was irritated enough between the acid reflux, coughing and vomiting to cause that? I am familiar with what a Mallory-Weiss tear is, but logically, it would seem if I did have one, it would seem to be not bad enough to warrant yet another trip to the doctor with that small of a spot, and it only happening once. I am a female, age 33, 5'4, 117 pounds and diagnosed (within the last year) with GERD, chronic fatigue/ME and late-onset juvenile diabetes (in 1999) prone to hypoglycemic episodes.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
With the available described symptoms, there appears to be possibility of dyspepsia with decreased gastrointestinal motility.
Dyspepsia is a collection of symptoms consisting of acidic belching, abdominal heaviness and bloating, gargling sound , excessive flatulence.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, thyroid profile, blood sugar, x ray abdomen and serum electrolytes.
You should also go for endoscopy along with biopsy.
You should also go for urea breathe test for H.Pylori.
Meanwhile, you should take proton pump inhibitors along with prokinetics.
Don't take tomatoes, and citrus fruits. Take soft diet along with yogurt.
Take care,
Dr. Mayank Bhargava
Answered: Sun, 21 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Good! You have given a good analysis of the situation yourself.
The blood is likely from the throat from injury...
Oesophageal tear could have been be more troublesome / and would have vomited again...

Watch the stool - if there was any significant blood, it will be green or black and sticky and loose.
If you are otherwise well (NO fall of pressure or not pale...), there is no significant blood loss..
Proton Pump Inhibitors / Pro-kinetic agents and Magaldrate help
Have an endoscopy - early, if symptomatic.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor